Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Pfaffian lines and vector bundles on Fano threefolds of genus $ 8$


Authors: Atanas Iliev and Laurent Manivel
Journal: J. Algebraic Geom. 16 (2007), 499-530
DOI: https://doi.org/10.1090/S1056-3911-07-00440-7
Published electronically: February 6, 2007
MathSciNet review: 2306278
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ X$ be a general complex Fano threefold of genus $ 8$. We prove that the moduli space of rank two semistable sheaves on $ X$ with Chern numbers $ c_1=1$, $ c_2=6$ and $ c_3=0$ is isomorphic to the Fano surface $ F(X)$ of conics on $ X$. This surface is smooth and isomorphic to the Fano surface of lines in the orthogonal to $ X$ cubic threefold. Inside $ F(X)$, the nonlocally free sheaves are parameterized by a smooth curve of genus $ 26$ isomorphic to the base of the family of lines on $ \textrm{X}$.


References [Enhancements On Off] (What's this?)

  • [AR] A. Adler, S. Ramanan, Moduli of abelian varieties, L.N. in Math. 1644, Springer Verlag (1996). MR 1621185 (2000b:14057)
  • [AC] E. Arrondo, L. Costa, Vector bundles on Fano 3-folds without intermediate cohomology, Commun. Algebra 28, 3899-3911 (2000). MR 1767596 (2001d:14043)
  • [AF] E. Arrondo, D. Faenzi, Vector bundles with no intermediate cohomology on Fano threefolds of type $ V_{22}$, preprint (2004).
  • [A] M. Atiyah, Vector bundles over an elliptic curve, Proc. London Math. Soc. (3) 7, 414-452 (1957). MR 0131423 (24:A1274)
  • [B1] A. Beauville, Vector bundles on the cubic threefold, in Symposium in honor of C. H. Clemens, A. Bertram (ed.) et al., Contemp. Math. 312, 71-86 (2002). MR 1941574 (2004a:14043)
  • [B2] A. Beauville, Determinantal hypersurfaces, Mich. Math. J. 48, 39-64 (2000). MR 1786479 (2002b:14060)
  • [BD] A. Beauville, R. Donagi, La variété des droites d'une hypersurface cubique de dimension 4, C. R. Acad. Sci., Paris, Sér. I 301, 703-706 (1985). MR 0818549 (87c:14047)
  • [Bo] F. Bogomolov, Holomorphic tensors and vector bundles on projective varieties, Math. USSR, Izv. 13, 499-555 (1979).
  • [BGS] R.O. Buchweitz, G.M. Greuel, F.O. Schreyer, Cohen-Macaulay modules on hypersurface singularities II, Invent. Math. 88, 165-182, (1987). MR 0877011 (88d:14005)
  • [CG] C. Clemens, P. Griffiths, The intermediate Jacobian of the cubic threefold, Ann. Math. (2) 95, 281-356 (1972). MR 0302652 (46:1796)
  • [Dem] J.P. Demailly, Complex analytic and algebraic geometry, available at http://www-fourier.ujf-grenoble.fr/ demailly/books.html
  • [D] S. Druel, Espace des modules des faisceaux de rang 2 semi-stables de classes de Chern $ c_1=0$, $ c_2=2$ et $ c_3=0$ sur la cubique de $ \mathbb{P}^4$, Int. Math. Res. Not. 19, 985-1004 (2000). MR 1792346 (2001i:14056)
  • [F] D. Faenzi, Bundles on the Fano threefold $ V_5$, e-print: math.AG/0407293.
  • [Fa] G. Fano, Sulle varieta algebriche a tre dimensioni a curve-sezioni canoniche, Mem. Accad. Ital. 8, 23-64 (1937).
  • [Fu] W. Fulton, Intersection theory, Springer-Verlag (1984). MR 0732620 (85k:14004)
  • [G] N. Gushel$ '$, Fano varieties of genus 8, Russ. Math. Surv. 38:1, 192-193 (1983); On Fano threefolds of genus 8, St. Petersbg. Math. J. 4:1, 115-129 (1993).
  • [GH] P.A. Griffiths, J. Harris, Principles of Algebraic Geometry, J. Wiley $ \&$ sons (1978). MR 0507725 (80b:14001)
  • [H1] R. Hartshorne, Algebraic Geometry, Springer Verlag (1977). MR 0463157 (57:3116)
  • [H2] R. Hartshorne, Stable reflexive sheaves, Math. Ann. 254, 121-176 (1980). MR 0597077 (82b:14011)
  • [HL] D. Huybrechts, M. Lehn, The geometry of moduli spaces of sheaves, Aspects of Mathematics 31, A publication of the Max Planck Institut für Mathematik, Bonn 1997. MR 1450870 (98g:14012)
  • [IM1] A. Iliev, D. Markushevich, Quartic 3-folds: pfaffians, vector bundles, and half-canonical curves, Mich. Math. J., 47, 385-394 (2000). MR 1793633 (2001k:14073)
  • [IM2] A. Iliev, D. Markushevich, The Abel-Jacobi map for a cubic threefold and periods of Fano threefolds of degree $ 14$, Doc. Math. 5, 23-47 (2000). MR 1739270 (2000m:14042)
  • [IM3] A. Iliev, D. Markushevich, Elliptic curves and rank-2 vector bundles on the prime Fano threefold of genus 7, Adv. Geom. 4, 287-318 (2004). MR 2071808 (2005g:14081)
  • [IM4] A. Iliev, D. Markushevich, Parametrization of Sing(Theta) for a Fano 3-fold of genus 7 by moduli of vector bundles, e-print: math.AG/0403122; to appear in J. Alg. Geom.
  • [IP] V. Iskovskikh, Yu. Prokhorov, Algebraic Geometry V: Fano Varieties, Springer-Verlag (1999). MR 1668575 (2000b:14051a)
  • [Is] V. Iskovskikh, Birational automorphisms of three-dimensional algebraic varieties, J. Sov. Math. 13, 815-868 (1980).
  • [Kn] H. Knörrer, Cohen-Macaulay modules on hypersurface singularities I, Invent. Math. 88, 153-164 (1987). MR 0877010 (88d:14004)
  • [L] R. Lazarsfeld, Lectures on linear series, in Kollár, János (ed.), Complex algebraic geometry, AMS IAS/Park City Math. Ser. 3, 161-219 (1997). MR 1442523 (98h:14008)
  • [Ma] C. Madonna, ACM vector bundles on prime Fano threefolds and complete intersection Calabi-Yau threefolds, Rev. Roum. Math. Pures Appl. 47, 211-222 (2002). MR 1979043 (2004g:14048)
  • [Man] L. Manivel, Théorèmes d'annulation pour les fibrés associés à un fibré ample, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 19, 515-565 (1992). MR 1205883 (94e:32051)
  • [MMe] L. Manivel, E. Mezzetti, On linear spaces of skew-symmetric matrices of constant rank, Manuscripta Mathematica 117, 319-331 (2005). MR 2154253 (2006b:14088)
  • [Mar] M. Maruyama, Boundedness of semistable sheaves of small ranks, Nagoya Math. J. 78, 65-94 (1980). MR 0571438 (81h:14015)
  • [MM] S. Mori, S. Mukai, Classification of Fano 3-folds with $ B\sb 2 \ge 2$, Manuscr. Math. 36, 147-162 (1981); erratum: ibid. 110, 407 (2003). MR 0641971 (83f:14032); MR 1969009
  • [Mo] D. Morrison, The geometry of K3 surfaces, Scuola Math. Interuniv., Cortona, Italy, 71 p. (1988); http://www.cgtp.duke.edu/ITP99/morrison/cortona.pdf
  • [MT1] D. Markushevich, A. Tikhomirov, The Abel-Jacobi map of a moduli component of vector bundles on the cubic threefold, J. Alg. Geom. 10, 37-62 (2001). MR 1795549 (2001j:14055)
  • [MT2] D. Markushevich, A. Tikhomirov, A parametrization of the theta divisor of the quartic double solid, Int. Math. Res. Not., 51, 2747-2778 (2003). MR 2016548 (2004k:14078)
  • [Mu1] S. Mukai, Symplectic structure of the moduli space of sheaves on an abelian or K3 surface, Invent. Math. 77, 101-116 (1984). MR 0751133 (85j:14016)
  • [Mu2] S. Mukai, On the moduli space of bundles on K3 surfaces. I, Vector bundles on algebraic varieties, Pap. Colloq., Bombay 1984, Stud. Math., Tata Inst. Fundam. Res. 11, 341-413 (1987). MR 0893604 (88i:14036)
  • [Mu3] S. Mukai, Vector bundles on a K3 surface, Proc. Intern. Congr. Math., ICM 2002, Vol. III, 495-502 (2002). MR 1957059 (2004b:14067)
  • [Mu4] S. Mukai, New developments in the theory of Fano threefolds: vector bundle method and moduli problems, Sugaku Expositions 15:2, 125-150 (2002). MR 1944132
  • [OSS] Ch. Okonek, M. Schneider, H. Spindler, Vector bundles on complex projective spaces, Progr. in Math. 3, Birkhäuser (1980). MR 0561910 (81b:14001)
  • [Ot] G. Ottaviani, Some extensions of Horrocks criterion to vector bundles on Grassmannians and quadrics, Annali Mat. Pura Appl. (IV) 155, 317-341 (1989). MR 1042842 (91f:14018)
  • [Pu] P. J. Puts, On some Fano-threefolds that are sections of Grassmannians, Indag. Math. 44, 77-90 (1982). MR 0653456 (84d:14024)
  • [S] E. Sernesi, Topics on families of projective schemes, Queen's papers in pure and applied mathematics 73, Queen's University (1986). MR 0869062 (88b:14006)
  • [Tih] A. Tikhomirov, New component of the moduli space $ M$(2;0,3) of stable vector bundles on the double space $ P^3$ of index two, Acta Appl. Math. 75, No.1-3, 271-279 (2003). MR 1975569 (2004b:14082)
  • [V] C. Voisin, Théorie de Hodge et géométrie algébrique complexe, Cours Spécialisés 10, SMF (2002). MR 1988456 (2005c:32024a)


Additional Information

Atanas Iliev
Affiliation: Institute of Mathematics, Bulgarian Academy of Sciences, Acad. G. Bonchev Str., bl. 8, 1113 Sofia, Bulgaria
Email: ailiev@math.bas.bg

Laurent Manivel
Affiliation: Institut Fourier, Laboratoire de Mathématiques, UMR 5582 (UJF-CNRS), BP 74, 38402 St Martin d’Hères Cedex, France
Email: Laurent.Manivel@ujf-grenoble.fr

DOI: https://doi.org/10.1090/S1056-3911-07-00440-7
Received by editor(s): September 26, 2005
Received by editor(s) in revised form: November 9, 2005
Published electronically: February 6, 2007
Additional Notes: Partially supported by grant MI-1503/2005 of the Bulgarian Foundation for Scientific Research

American Mathematical Society